The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Will, after second chemo treatment

Forums General Melanoma Community Will, after second chemo treatment

  • Post
    Lori C
    Participant

      Will had his second treatment of cisplatin and Taxol Tuesday.  He's doing okay but is still struggling with hip pain and occasional other pain.  His doctor is going to increase his fentanyl patch dosage to address this. 

      Will had his second treatment of cisplatin and Taxol Tuesday.  He's doing okay but is still struggling with hip pain and occasional other pain.  His doctor is going to increase his fentanyl patch dosage to address this. 

      It's very hard to say how he's doing.  He had one nasty lesion on his head that has dried up and shrunk considerably, and one on his chest is also smaller.  He is going to have a scan on Aug. 30 and is scheduled for more chemo the next day.  He was sad today – just emotional and thinking about dying a lot.  He has days like this and they are so hard.  I am still being hopeful – it's nearly Sept and we were expecting to perhaps lose him in May, and he's definitely not worse.  On July 9 his former oncologist pretty much told us he could go into liver failure at any time and obviously that has not happened either.   But whenever he has a bad day I'm always afraid it's the start of a downhill slide, so keeping optimistic is tricky.  His nurses and doctors at Rush continue to be very helpful and pro-active, and that is a huge relief.

      Please keep him in your thoughts and prayers. 

      Loading spinner
    Viewing 1 reply thread
    • Replies
        Sherron
        Participant

          Hey Lori –

          I will definitely keep you and Will in my prayers.  You are such a wonderful friend to Will.  You are the very best.  I hope him family appreciates alll you do for him.

          Take Care,

          Sherron, wife to JIm

           

          Loading spinner
            Sharon in Reno
            Participant

              This reminds me of when I was on BioChemo. I never cried so much in my life. Now I know I had lots to cry about but I've  never been a crier and  I was crying over TV commericalscrying ( I use to laugh at my girlfriend who did that)… so I know it was the BioChemo "crying". and this is what's hapenning to Will so just keep doing what your doing. Maybe this is why I'm addicted to funny movies now. I was always looking for something to make me laugh. Hang in there, you guys are doing great. love, Sharon in Reno Stage IVheart

              Loading spinner
              Lori C
              Participant

                That is interesting, Sharon.  I hadn't thought about it being a response to the treatment.  Will can be fine and then just crying the next minute.

                He's really hungry today, despite hurting, which is good.  I wonder if it's a reaction to the steroids they give him prior to treatment; someone on her mentioned that.  I am taking him some Dairy Queen ice cream in an hour or so, and hope to get him up to watch some t.v.  He's been so sore today. 

                Hope you are feeling okay, too Sharon – you are on my mind often.  I am envious of your attitude, I must say.  You are so incredibly positive and such a fighter.  I am learning how important that is.

                Loading spinner
                Lori C
                Participant

                  Thanks Sherron.  I am SO blessed by being able to be Will's friend.   I am truly the lucky one there.  He is one in a million.

                  Loading spinner
                Janet2
                Participant

                  I'm pleased to hear that Will had his second treatment, but sorry to hear he still has bad hip pain. I hope this soon improves. Also, I'm sorry to hear he is emotional, but I think that it's quite understandable in the circumstances. I hope his scan goes well on 30th August and gives good results. I'm pleased to hear that two of the lesions have improved. Sending healing prayers.

                  Best wishes, Janet 

                  Loading spinner
              Viewing 1 reply thread
              • You must be logged in to reply to this topic.
              About the MRF Patient Forum

              The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

              The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.